Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 87, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 17, 2006, 3:26 PM CDT for Brown County, Kewaunee County, Wisconsin. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2006, 3:26 PM CDT (20:26 UTC)
- Expired
- Jul 17, 2006, 4:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Brown County, WI, Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 33 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 4:00 PM CDT | HAIL 1.75 | 3 Wsw Kewaunee, WI | TIME APPROXIMATE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3786 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 172026 SVRGRB WIC009-061-172130- /O.NEW.KGRB.SV.W.0087.060717T2026Z-060717T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 326 PM CDT MON JUL 17 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BROWN COUNTY IN NORTHEAST WISCONSIN KEWAUNEE COUNTY IN NORTHEAST WISCONSIN * UNTIL 430 PM CDT * AT 322 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF LUXEMBURG...OR ABOUT 10 MILES EAST OF GREEN BAY...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUXEMBURG BY 340 PM... KEWAUNEE BY 410 PM... LAT...LON 4460 8782 4438 8784 4435 8752 4458 8747 $$ HELMAN
4 follow-up statements
000 WWUS53 KGRB 172040 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 340 PM CDT MON JUL 17 2006 WIC009-061-172130- /O.CON.KGRB.SV.W.0087.000000T0000Z-060717T2130Z/ BROWN WI-KEWAUNEE WI- 340 PM CDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR KEWAUNEE AND EASTERN BROWN COUNTIES... AT 338 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR PILSEN...OR ABOUT 10 MILES WEST OF KEWAUNEE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELLISVILLE AND STANGELVILLE BY 345 PM... SLOVAN BY 400 PM... ROSTOK BY 415 PM... LAT...LON 4460 8782 4438 8784 4435 8752 4458 8747 $$ HELMAN
000
WWUS53 KGRB 172049
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT MON JUL 17 2006
WIC009-172059-
/O.CAN.KGRB.SV.W.0087.000000T0000Z-060717T2130Z/
BROWN WI-
349 PM CDT MON JUL 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...
LAT...LON 4460 8775 4453 8774 4437 8774 4435 8752
4458 8747
$$
WIC061-172130-
/O.CON.KGRB.SV.W.0087.000000T0000Z-060717T2130Z/
KEWAUNEE WI-
349 PM CDT MON JUL 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR KEWAUNEE COUNTY...
AT 347 PM...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING LARGE
HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR ELLISVILLE...
OR ABOUT 8 MILES WEST OF KEWAUNEE...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSTOK BY 415 PM...
KEWAUNEE BY 420 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4460 8775 4453 8774 4437 8774 4435 8752
4458 8747
$$
HELMAN000
WWUS53 KGRB 172104
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
403 PM CDT MON JUL 17 2006
WIC061-172130-
/O.CON.KGRB.SV.W.0087.000000T0000Z-060717T2130Z/
KEWAUNEE WI-
403 PM CDT MON JUL 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR KEWAUNEE COUNTY...
AT 400 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ALASKA TO 7 MILES SOUTHWEST OF
KEWAUNEE...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4460 8775 4453 8774 4437 8774 4435 8752
4458 8747
$$
HELMAN000
WWUS53 KGRB 172123
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
421 PM CDT MON JUL 17 2006
WIC061-172130-
/O.CON.KGRB.SV.W.0087.000000T0000Z-060717T2130Z/
KEWAUNEE WI-
421 PM CDT MON JUL 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR KEWAUNEE COUNTY...
AT 417 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED JUST WEST
OF KEWAUNEE...MOVING EAST AT 10 MPH.
HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.
LAT...LON 4460 8775 4453 8774 4437 8774 4435 8752
4458 8747
$$
HELMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:15 AM CDT, 11 hours 11 minutes earlier.
Area forecast discussion, Jul 17, 4:15 AM CDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT MON JUL 17 2006 .SHORT TERM...TODAY THROUGH TUESDAY...MAIN FCST CONCERN IS THREAT OF SEVERE TSTMS TODAY. MSAS ANALYSIS SHOWED A COLD FRONT MOVG THROUGH MN EARLY THIS MORNING... REASONABLY CLOSE TO THE POSN SHOWN ON THE FCST MODELS. OUT AHEAD OF THIS BOUNDARY...A WIDESPREAD AREA OF ACCAS CLOUDS WERE NOTED...WITH SCT WEAK ELEVATED CONVECTION NOTED ACROSS THE RGN. ISOLD STG/SVR TSTMS HAD DEVELOPED JUST AHEAD OF THE FRONTAL BOUNDARY IN THE MN ARROWHEAD. THE FRONT IS FCST TO MOVE SE ACROSS GRB CWA DURING THE LATE MORNING AND AFTERNOON HOURS...AND SHD BE JUST SOUTH OF THE FA BY 00Z/TUES. THE DEGREE OF HEATING AHEAD OF THE FRONT IS SOMEWHAT IN QUESTION DUE TO THE IMPACTS OF WIDESPREAD MID/HIGH LEVEL CLOUDS...BUT IT APPEARS THAT MOST PLACES SHOULD GET INTO THE MID 80 TO LOWER 90S THIS AFTERNOON. WITH MOISTURE POOLING IN ADVANCE OF THE BOUNDARY...DEW POINTS WILL LIKELY AT LEAST BE IN THE LOWER 70S. MODIFIED SOUNDINGS FOR EAST CENTRAL WI THIS AFTERNOON SHOW CAPE RISING TO 3000-4000 J/KG...WITH LITTLE OR NO CAP NEAR THE FRONT. GIVEN THE STG INSTABILITY AND INCREASING 0-6 KM SHEAR DURING THE DAY...EXPECT SVR TSTMS TO DEVELOP SOUTHEAST OF A LINE FROM MARINETTE TO WISCONSIN RAPIDS DURING THE EARLY AFTERNOON HOURS. DCAPE AND WINDEX VALUES ARE HIGH...SO DAMAGING WINDS ARE A BIG CONCERN. EVEN THOUGH WET BULB ZERO HEIGHTS ARE VERY HIGH...VERY LARGE HAIL MAY STILL OCCUR WITH SUPERCELLS...AS EVIDENCED BY STORMS OVER THE MN ARROWHEAD AND UPPER PENINSULA OVER THE PAST 24 HOURS. WILL LINGER A SMALL CHC OF TSTMS IN EC WI EARLY THIS EVG...THEN DRY WX WILL TAKE HOLD FOR THE REST OF TONIGHT AND TUESDAY AS HIGH PRESSURE BUILDS INTO THE RGN. USED A BLEND OF GUIDANCE TEMPS THROUGH TUESDAY. .LONG TERM...TUESDAY NITE THRU SUNDAY. FORECAST FOCUS ON PRECIP CHANCES AND SEVERE POTENTIAL WEDNESDAY AND WEDNESDAY NITE. THE MODELS HAVE SLOWED THE FROPA DURING THE MIDDLE OF THE WEEK ABOUT 6 HOURS WITH NO PRECIP ACROSS THE CWA AFTER MIDNIGHT TUESDAY NITE. THEREFORE WILL REMOVE ALL MENTION OF PRECIP IN THE CWA TUESDAY NITE. THE FRONT WILL MAKES ITS WAY INTO MINNESOTA WEDNESDAY MORNING THEN INTO WESTERN WISCONSIN WEDNESDAY AFTERNOON. THE LATER TIMING OF THE FRONT WILL MEAN INSTABILITY WILL BUILD UP WITH THE POSSIBILITY OF SEVERE WEATHER...ESPECIALLY ACROSS THE NORTHERN AND WESTERN CWA. INSTABILITY VALUES RANGE FROM 1K TO 2K J/KG OF CAPE WITH AROUND 300 HELICITIES. THE MAIN LIMITING FACTOR WILL BE CINS OF 100 J/KG OR MORE...HOWEVER THE PRESENCE OF THE FRONT WILL AID IN OVERCOMING THAT. THE SEVERE THREAT CONTINUES INTO WEDNESDAY NITE AS THE FRONT MOVES THRU THE STATE WITH ABUNDANT QPF ASSOCIATED WITH IT. ALTHOUGH THE MODELS DISAGREE ON THE EXACT PLACEMENT OF THE HIGHEST PRECIP VALUES THE DO BRING SOME IMPRESSIVE VALUES THRU DIFFERENT PARTS OF THE CWA. THE INSTABILITY VALUES REMAIN EQUALLY IMPRESSIVE WEDNESDAY NITE WITH A CONTINUED THREAT FOR SEVERE WEATHER. HIGH PRESSURE THEN BUILDS INTO THE AREA ENDING THE PRECIP FROM NORTH TO SOUTH ON THURSDAY WITH DRY WEATHER THRU FRIDAY NITE. THE MODELS THEN BRING ANOTHER SYSTEM THRU SATURDAY AND SUNDAY. GIVEN THE SUPRISING AGREEMENT THIS FAR OUT WILL LEAVE THESE PERIODS ALONE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 17, 12:15 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT MON JUL 17 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA THIS AFTERNOON AND EVENING...BRINGING A CHANCE OF THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN VERY UNSTABLE AIR ALONG AND AHEAD OF THE FRONT. THE GREATEST THREAT FOR SEVERE STORMS WILL BE SOUTHEAST OF A LINE FROM WAUSAUKEE TO NEKOOSA THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN CONCERNS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY AND THURSDAY...BRINGING A CHANCE OF THUNDERSTORMS. THE BEST CHANCE OF SEVERE STORMS WILL BE ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN WEDNESDAY AFTERNOON...THEN OVER THE ENTIRE AREA WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. ANOTHER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY AND SUNDAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ521-522-541>543-564-181700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING... BRINGING A CHANCE OF THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MARINE FORECAST AREA. THE GREATEST THREAT OF SEVERE STORMS IS EXPECTED TO BE THIS AFTERNOON AND EARLY EVENING. STRONG WINDS AND LARGE HAIL ARE THE PRIMARY CONCERNS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY AND THURSDAY...BRINGING A CHANCE OF THUNDERSTORMS. THE BEST CHANCE OF SEVERE STORMS WILL BE ON WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LARGE HAIL. ANOTHER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY AND SUNDAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 17, 1:14 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
114 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HAIL APPLETON 44.26N 88.40W
07/17/2006 E0.25 INCH OUTAGAMIE WI TRAINED SPOTTER
&&Local storm report, Jul 17, 2:37 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
237 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL CLEVELAND 43.91N 87.75W
07/17/2006 E1.75 INCH MANITOWOC WI LAW ENFORCEMENT
&&Local storm report, Jul 17, 3:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
322 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL CARLSVILLE 44.95N 87.34W
07/17/2006 E1.25 INCH DOOR WI TRAINED SPOTTER
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:38 PM CDT | Marine Weather Statement | GRB | 67 min | |
| Jul 17, 2:35 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 11 min |
| Jul 17, 2:39 PM CDT | Special Marine Warning | GRB | 66 min | |
| Jul 17, 2:54 PM CDT | Special Marine Warning | GRB | 66 min | |
| Jul 17, 3:12 PM CDT | Severe Thunderstorm Warning | GRB | Door | 63 min |
| Jul 17, 3:18 PM CDT | Special Marine Warning | GRB | 57 min | |
| Jul 17, 3:43 PM CDT | Special Marine Warning | GRB | 62 min | |
| Jul 17, 3:58 PM CDT | Marine Weather Statement | GRB | 77 min | |
| Jul 17, 4:30 PM CDT | Special Marine Warning | GRB | 60 min | |
| Jul 17, 4:31 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 29 min |
| Jul 17, 4:37 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 53 min |
| Jul 17, 4:39 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 66 min |
| Jul 17, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 55 min |
| Jul 17, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 46 min |
| Jul 17, 5:31 PM CDT | Special Marine Warning | GRB | 59 min | |
| Jul 17, 5:31 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 59 min |
| Jul 17, 5:54 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 54 min |
| Jul 17, 6:00 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 30 min |
| Jul 17, 6:17 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 58 min |
| Jul 17, 6:28 PM CDT | Special Marine Warning | GRB | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.